Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 14, NWS Tucson, AZ

December 1, 2007

NWS Tucson, AZ issued this wind advisory at Dec 1, 2007, 7:37 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 7:37 AM MST (14:37 UTC)
Expired
Dec 1, 2007, 1:19 PM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 011437
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
737 AM MST SAT DEC 1 2007

...A WIND ADVISORY IS IN EFFECT UNTIL 5PM MST THIS AFTERNOON FOR
EASTERN PIMA...GREENLEE...SANTA CRUZ...PINAL...GRAHAM AND COCHISE
COUNTIES...

AZZ019-029-030-033>035-012245-
/O.NEW.KTWC.WI.Y.0014.071201T1437Z-071202T0000Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
737 AM MST SAT DEC 1 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

A STRONG LOW PRESSURE TROUGH MOVING THROUGH CALIFORNIA IS CAUSING
STRONG WINDS OVER PORTIONS OF SOUTHEAST ARIZONA. WINDS OF 30 TO
40 MPH CAN BE EXPECTED OVER THE ADVISORY AREA. THE STRONGEST WINDS
WILL BE AT HIGHER ELEVATIONS WHERE GUSTS WILL BE NEAR 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
1 follow-up statement
000 
WWUS75 KTWC 012019
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
119 PM MST SAT DEC 1 2007

AZZ019-029-030-033>035-012130-
/O.CAN.KTWC.WI.Y.0014.000000T0000Z-071202T0000Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
119 PM MST SAT DEC 1 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE ADVISORY AREA DUE TO THE EXTENSIVE
CLOUDINESS. SUSTAINED WINDS WILL BE GENERALLY IN THE 10 TO 20 MPH
RANGE THE REST OF THIS AFTERNOON...OR WELL BELOW ADVISORY CRITERIA.
THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 1, 3:30 AM MST, 4 hours 7 minutes earlier.

Area forecast discussion, Dec 1, 3:30 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
330 AM MST SAT DEC 1 2007

.SYNOPSIS...THE STORM SYSTEM THAT BROUGHT WIDESPREAD HEAVY RAIN TO
SOUTHEAST ARIZONA FRIDAY WILL MOVE ON EAST TODAY. AS THE LAST PART
OF THE STORM MOVES ACROSS SOUTHEAST ARIZONA TODAY...EXPECT SOME
REDEVELOPMENT OF SHOWERS AND POSSIBLE A THUNDERSTORM OR TWO. THE
SNOW LEVEL WILL BE LOWERING TO AROUND 7000 FEET TODAY WITH SNOW
ACCUMULATIONS IN THE MOUNTAINS NORTHEAST OF TUCSON. AREAS OF DENSE
FOG MAY DEVELOP LATE TONIGHT INTO EARLY SUNDAY MORNING UNDER THE
COMBINATION OF CLEAR SKIES LIGHT WIND AND ABUNDANT SURFACE MOISTURE.
DRY AND WARMER CONDITIONS ARE THEN EXPECTED NEXT WEEK AS HIGH
PRESSURE RETURNS.

&&

.DISCUSSION...HEAVY RAIN EVENT IS OVER ACROSS SOUTHEAST ARIZONA AS
OF 3 AM WITH SOME LINGERING SHOWERS EAST OF TUCSON. UPPER LOW
RESPONSIBLE FOR THE HEAVY RAIN FRIDAY...PRODUCED RAINFALL AMOUNTS IN
THE 0.50 TO 2 RANGE AT THE LOWER ELEVATIONS AND 2 TO NEAR 5 IN
THE MOUNTAINS. THE SNOW LEVEL STILL ABOVE THE SKY ISLANDS AS OF 3 AM
WITH TEMPERATURES STILL IN THE 40S. THAT SHOULD BE CHANGING AS THE
DAY PROGRESSES AS THE COLDEST PART OF THE STORM MOVES ACROSS THE
AREA. THIS WILL LOWER SNOW LEVELS TO AROUND 7000 FEET WITH 4-8
POSSIBLE IN THE MOUNTAINS NE OF TUCSON. AS COLD POOL ALOFT MOVES
THROUGH EXPECT SHOWERS TO DEVELOP WITH A FEW EMBEDDED BOOMERS
POSSIBLE.

TONIGHT...STILL SOME LINGERING SHOWERS AROUND THIS EVENING BEFORE
SKIES START TO CLEAR. PATCHY AREAS OF DENSE FOG WILL BE DEVELOPING
WITH SURFACE CONDITIONS SO MOIST.

WARMING TREND TO COMMENCE SUNDAY AND CONTINUE INTO MID WEEK AS HIGH
PRESSURE ALOFT BUILDS OVER THE AREA. THE VERY STRONG STORM SYSTEM
THAT WILL POUND THE PACIFIC NORTHWEST EARLY NEXT WEEK WILL MOVE
THROUGH THE NORTHERN ROCKIES LATE IN THE FORECAST PERIOD AND
WEAKENING THE UPPER RIDGE...RESULTING IN SLIGHTLY COOLER HIGHS.

&&

.AVIATION...EXPECT SCT-BKN 2000-4000 FEET DECKS TODAY WITH ISOLD TO
SCT -SHRA DEVELOPING. MIGHT SEE PATCHY VISIBILITIES OF 1/4 TO 1/2 SM
DEVELOPING AFTER 02/06Z.
THE AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  SNOW ADVISORY IN EFFECT UNTIL 5 PM MST TODAY ABOVE 7000 FEET FOR
   GRAHAM AND GREENLEE COUNTIES /AZZ019-030/.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 1, 3:17 AM MST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
317 AM MST SAT DEC 1 2007

AZZ019-030-020000-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
317 AM MST SAT DEC 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
ABOVE 7000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE SIGNIFICANT RAINFALL
ACROSS SOUTHEAST ARIZONA CONTINUES TO PUSH ACROSS CENTRAL AND
EASTERN ARIZONA THIS MORNING...AS THE DISTURBANCE RESPONSIBLE FOR
EJECTING THIS SYSTEM TO THE NORTHEAST WILL PUSH SOUTHEAST INTO
ARIZONA IN ITS WAKE. ALTHOUGH THE MOIST AND WARM NATURE OF THIS
FIRST SYSTEM RESULTED IN VERY HIGH SNOW LEVELS...SNOW LEVELS WILL
BEGIN TO LOWER DURING THE DAY TODAY AS THE SECOND DISTURBANCE
MOVES INTO THE REGION.

SNOW LEVELS WILL LOWER TO NEAR 8000 FEET BY MID MORNING AND CONTINUE
TO FALL DURING THE DAY TO NEAR 7000 FEET BY THIS AFTERNOON. SNOWFALL
AMOUNTS OF 4 TO 6 INCHES WILL BE POSSIBLE TODAY ACROSS THE HIGHER
ELEVATIONS OF NORTHERN GRAHAM AND NORTHERN GREENLEE COUNTIES. ISOLATED
HEAVIER AMOUNTS WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.
IN ADDITION...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
TO 40 MPH WILL HELP ENHANCE SNOWFALL AMOUNTS ON THE SOUTH AND SOUTHWEST
FACING SLOPES.

ADDITIONAL SNOWFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE TONIGHT AS
THIS SYSTEM CONTINUES TO TRACK ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 7:53 PM MSTAreal Flood AdvisoryTWCCochise, Graham, Pima, Pinal, Santa Cruz4 hr
Nov 30, 9:53 PM MSTAreal Flood AdvisoryTWCCochise, Graham, Pima, Pinal, Santa Cruz6 hr
Nov 30, 11:33 PM MSTFlash Flood WarningTWCPima, Pinal3 hr

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.